View Single Post
Old 07-27-2008, 07:31 AM   #3
singingirl singingirl is offline
Junior Member
(female)
 
Join Date: Jul 2008
Location: Sunny All The Time
Posts: 38
singingirl HB User
Re: Tegretol causing osteoporosis, anyone know?

Travis - no i haven't spoken to to the doc yet about this. i'm actually a little reluctant to. i'm sort of afraid of switching meds at this point, maybe i could just lower the dosage a bit myself. the last time i went to see that doctor for those aura type feelings, many years ago, he put me on Effexor for anxiety!!! i took one dose of it the afternoon i filled the RX and a little while later i felt like i was on drugs - I quit and never took Effexor again and still experience the aura type things but just live with them. They occur many times when i'm breathing heavily like on the treadmill, but at other unexplainable times too. i just deal with it. But this realization this morning after reading about tegretol and bone loss has really got me down. Other than the possible/probable bone loss problem with tegretol, i can't say that i have had any other side effects from the drug in all these years, CBC has always been within range. My feeling about doctors recommending herbal or vitamin supplements is that they don't know what they're talking about for the most part. They, I think, are more interested in just prescribing. Prescribe, prescribe, adjust, adjust. I'm a medical transcriptionist and and have transcribed thousands of reports over the years, and this is what I find. I can almost tell by the sound of their voice if it's someone I would take myself to, you know what I mean. Anyway, there are not too many out there who believe in supplementation over the drug. Thanks for your input Travis.

Last edited by singingirl; 07-27-2008 at 07:32 AM.